Alert archive / Nebraska / High Wind Watches in 2022

High Wind Watch 2, NWS North Platte, NE

April 4, 202226 counties in Nebraska

NWS North Platte, NE issued this high wind watch at Apr 4, 2022, 2:12 PM MDT for 26 counties in Nebraska. It took effect at Apr 6, 2022, 5:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 4, 2022, 2:12 PM MDT (20:12 UTC)
In effect from
Apr 6, 2022, 5:00 AM MDT
Expired
Apr 5, 2022, 12:39 AM MDT
In force
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2077 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WWUS73 KLBF 042012
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
312 PM CDT Mon Apr 4 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-051200-
/O.NEW.KLBF.HW.A.0002.220406T1100Z-220408T0200Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood,
Cody, Eli, Merriman, and Kilgore
312 PM CDT Mon Apr 4 2022 /212 PM MDT Mon Apr 4 2022/

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Portions of central, north central, panhandle, 
  southwest and west central Nebraska.

* WHEN...From Wednesday morning through Thursday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Taylor
1 follow-up statement
226 
WWUS73 KLBF 050639
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
139 AM CDT Tue Apr 5 2022

NEZ004-005-022>025-035>037-056>059-069>071-094-052200-
/O.UPG.KLBF.HW.A.0002.220406T1100Z-220408T0200Z/
/O.NEW.KLBF.HW.W.0002.220405T1700Z-220408T0200Z/
Sheridan-Eastern Cherry-Garden-Grant-Hooker-Thomas-Arthur-
McPherson-Logan-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Oshkosh, 
Lewellen, Hyannis, Mullen, Thedford, Halsey, Arthur, Tryon, 
Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, 
Grant, North Platte, Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, 
and Kilgore
139 AM CDT Tue Apr 5 2022 /1239 AM MDT Tue Apr 5 2022/

...HIGH WIND WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
9 PM CDT /8 PM MDT/ THURSDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Portions of north central, panhandle, southwest and 
  west central Nebraska.

* WHEN...From noon CDT /11 AM MDT/ today to 9 PM CDT /8 PM MDT/ 
  Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strongest winds will likely occur from 
  late morning through late afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NEZ006>010-026>029-038-052200-
/O.UPG.KLBF.HW.A.0002.220406T1100Z-220408T0200Z/
/O.NEW.KLBF.HW.W.0002.220406T1100Z-220408T0200Z/
Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup-Garfield-Wheeler-
Custer-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, 
Brewster, Taylor, Burwell, Bartlett, Ericson, and Broken Bow
139 AM CDT Tue Apr 5 2022

...HIGH WIND WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 9 PM CDT
THURSDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph 
  expected. Stronger gusts are possible.

* WHERE...Keya Paha, Boyd, Brown, Rock, Holt, Blaine, Loup, 
  Garfield, Wheeler and Custer Counties.

* WHEN...From 6 AM Wednesday to 9 PM CDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strongest winds will likely occur from 
  late morning through late afternoon..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Apr 4, 1:52 PM MDT, 20 minutes earlier.

Area forecast discussion, Apr 4, 1:52 PM MDT, 20 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
252 PM CDT Mon Apr 4 2022

.SHORT TERM...(This evening through Tuesday night)
Issued at 239 PM CDT Mon Apr 4 2022

A potent shortwave will drop southeast from western Canada and
be located across North Dakota by midday Tuesday. A cold front will
cross through the area late tonight as the system moves into the
Northern Plains. Fire weather concerns will increase again Tuesday.
Winds will shift to the northwest as the front crosses the area late
tonight. Winds increase quickly Tuesday morning and will be gusty
through the day. Bufkit sounding profiles show 45-50 mph potential
gusts through most of the day with sustained speeds in the 25-30 mph
range. The airmass will be very dry with dew points likely falling
into the single digits as dry air advects east off the higher
terrain to the west. Humidity will fall into the 15-20% range area
wide and will issue a Red Flag Warning for all zones. Could be a
sprinkle or two as favorable jet dynamics round the base of the
developing system in the Northern Plains, but the airmass is so dry
that may end up just being virga. Pops will remain slight at best.
Poor humidity recovery is expected Tuesday night as continued dry
air advecting in from the northwest.

.LONG TERM...(Wednesday through Monday)
Issued at 239 PM CDT Mon Apr 4 2022

High winds expected Wednesday through Thursday. The Northern Plains
shortwave will move southeast and be located across Minnesota by
Wednesday morning. It will have closed off at H5 by this time and
will be accompanied by a deep 988mb surface low. Very strong
unidirectional northwest flow from the surface on up will be in
place across the Central and Northern Plains during this time as the
system stalls across the Mississippi Valley region. ECMWF indicates
55-65kt winds at H85 and 65-75kt at H7. All operational models
(ECMWF, GEM & GFS) continue to indicate the potential for 60+ mph
wind gusts during this timeframe. Will issue a High Wind Watch for
all counties in western and north central Nebraska for Wednesday
though Thursday. Winds could decrease somewhat overnight Wednesday
night but increase again Thursday. Some light rain and snow showers
could wrap southward on the backside of the system into north
central Nebraska during the day Wednesday into Wednesday evening.
The other concern will be low humidity during the wind event. The
lowest humidity however is expected to be Friday when winds will be
in the process of decreasing, however it will still be windy enough
to create a concern. During the windiest time (Wednesday and
Thursday) it appears the lowest humidity will be in the 30-45% range
but could be lower across southwest Nebraska and the Panhandle. On
Saturday, winds will shift back to the south as the system moves
east of the area. Humidity will remain low through the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1239 PM CDT Mon Apr 4 2022

VFR will continue through Tuesday morning for western and north
central Nebraska terminals. However, wind is the main aviation
weather concern. Southerly winds will gust around 30 kts today,
then transition to northwest tomorrow morning with a cold front
passage. Expect low level wind shear conditions overnight and
another round of 30+ kt gusts tomorrow. Mid-level clouds will
overspread the region along and behind the front, but ceilings
should maintain 10kft. A few light rain showers or sprinkles are
possible.

&&

.FIRE WEATHER...
Issued at 239 PM CDT Mon Apr 4 2022

A Red Flag Warning will be issued for all Fire Weather Zones on
Tuesday. A cold front will switch winds to the northwest and
increase Tuesday morning. Sustained speeds of 25-30 mph with gusts
of 45-50 mph can be expected. There will be a broken to overcast mid-
level cloud deck with perhaps even a few sprinkles. This will not be
enough to offset the very dry 15-20% humidity and gusty winds.
Humidity recovery will be poor Tuesday night. Humidity will increase
just a bit Wednesday and Thursday but winds will remain very strong
from the northwest.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon CDT /11 AM MDT/ to 10 PM CDT /9 PM
MDT/ Tuesday for NEZ204-206-208>210-219.

High Wind Watch from Wednesday morning through Thursday evening
for NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Snively
FIRE WEATHER...Taylor
Hazardous weather outlook, Apr 4, 9:18 AM MDT, 4 hours 54 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
1018 AM CDT Mon Apr 4 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-051530-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1018 AM CDT Mon Apr 4 2022 /918 AM MDT Mon Apr 4 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

The combination of dry air and breezy winds will result in near
critical fire weather conditions this afternoon. Southerly winds
will gust to near 40 mph at times.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A strong cold front works through the area tomorrow morning,
bringing another round of blustery winds and a few sprinkles or
flurries. Very dry air quickly returns midday, which raises the
fire weather threat again. Northwest winds will gust to 45 mph.

Strong and possibly damaging winds are in store for Wednesday
through Thursday. Northwest winds may gust to 60 mph or higher
each day. Travel will be difficult for lightweight and high
profile vehicles. Unsecured objects will be blown around. Damage
to outbuildings or trees may also occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 2:04 PM MDTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more31 hr

Nearby

High Wind Watches in Nebraska, 2022Every high wind watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.